Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Heavy bleeding, regular period. Have Fibroid. Weak, lethargic, high BP. Explain?

I am 46 years old having regular period but heavy bleeding ,so I consulted my doctor he said I HAVE FOBRIOD AND IF D&C AND MEREENA APPLY BLEEDING WILL BE LESS so and so.I have done d&c and merrena on july 7nth 2012 and still having bleeding.I cntacted to doctor he said take progestron for 3 months,first cycle finishe that was every 15 to 28 days.I am very week ,leathergic,head ach and bp high.still blleeding continuing.What i WILL DO .any advice please. Thanks mary
Asked On : Thu, 27 Dec 2012
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
General & Family Physician 's  Response
Dec 2012
Hello Celine,
Thank for posting your worry.
It would have been more helpful if you stated when this heavy bleeding started, how many days you bleed, how many pads you change daily and also the number of children you have and age of last child. From your description the condition you presented is medically termed menorrhagia/hypermenorrhea which may be caused by one of the numerous diseases that affect the uterus. Normal menstrual flow is 25-80 ml per day or bleeding for more than 7 days. It is possible to estimate the amount of bleeding by the number of tampons or pads a woman uses during her period. As a guide a regular tampon fully soaked will hold about 5ml of blood.
Most at times no causative agent can be identified and the treatment is directed towards symptomatic management. In your case considering the nature of your regular period and associated symptom we have as causes in order of decreasing probability:

- fibroids
- Ovarian endocrine disorder (dysfunctional uterine bleeding or DUB)(the most common cause)
- Coagulation defects (rare)
- endometrial carcinoma
- endometrial polyp


- Pelvic inflammatory disease
- Endometriosis
- adenomyosis

You will need to visit a gynob to start ruling out one by one the different diagnosis.
Drug of choice for DUB is progesterone which your doctor already placed you on.
Symptomatic fibroids require treatment. After menopause fibroids shrink and it is unusual for fibroids to cause problems. Treatment choice will depend on severity of symptoms.
Symptomatic uterine fibroids can be treated by:
-medication to control symptoms
-medication aimed at shrinking tumours
-various surgically aided methods to reduce blood supply of fibroids
-treatment for infection and anemia
There are many other treatment options for symptomatic fibroids and i only mentioned those that apply to our context. If you have no wish to have a child, i'll suggest that you opt for hysterectomy (removal of uterus by surgery) as it is a definite solution to the fibroid problem but still absence of uterus might lead to other problems which would be discussed by your gynob if you choose that option.
The symptoms you present at the end are signs that your condition is getting worse and what ever the cause of the bleeding, you will require immediate medical attention.

Hope you can visit your doctor right away
Answered: Thu, 27 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor